Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suffer irregular periods. Prescribed jasmine pill. Having breast pain. Taking progyluton. Suggestions?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
hello . am 33 years old and have irregular period (can stay 3 months with period), 3 years ago i went to doctor and he prescribed Jasmine pill for 7 months , but after 7 months i still didnt have my period for 4-5 month and he recommended i keep taking jasmine , until 3 months ago i went to doctor coz i have breast pain and he advised i cheang and take progyluton , now i went to new doctor and she said progyluton is bad as it has big% of oestrogen!! and she advised i get back to Jasmine , am a bit confused which pills is better for regulating my period , what do yu recommend ?!
Posted Thu, 17 Oct 2013 in General Health
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer:

Detailed Answer:
Thanks for writing to us with your health concern.
Progyluton is ideally prescribed for regulating the cycles, as it contains the hormones in a manner that is identical to those produced during the menstrual cycle in a female.
Jasmine also is similar, however it does contain lower level of estrogen.
In the long run, taking Progyluton for long is not advisable, due to high estrogen content.
You can take it for 2 - 3 months, and then switch back to Jasmine.
Or you can continue taking Jasmine.
You should have clinical examination of the breast by a gynecologist, and breast discomfort is a common side effect of the pills.
You can take a 2 - 3 month break from the pills and then restart, that is also a good option.
Regarding irregular cycles, I hope you have been fully investigated for the causes.
You should have the following blood tests -
FSH and LH on day 2 of your cycle, TSH, Prolactin, Serum free testosterone, DHEAS, oral glucose tolerance test, lipid profile and baseline transvaginal pelvic ultrasound.
Polycystic ovaries, endometrial hyperplasia are common causes of irregular cycles.
If polycystic ovarian syndrome is the cause, then apart from oral contraceptive pills, other medications such as Metformin can also help you.
If you are overweight, then reducing your weight by even 5 % will dramatically improve your cycles.
All the best.
Please feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor